Florida, 2014

Damaging Wind in Florida, April 29, 2014

April 29, 2014 · NWS MLB · 1 event in 1 county or zone

The east and west coast sea-breezes collided over the interior of east central Florida and produced a large north to south oriented band of thunderstorms from Volusia County, south to Okeechobee County. Two manufactured homes in Zellwood were damaged from an isolated severe thunderstorm embedded within the line, with produced a microbust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

The east and west coast sea-breezes collided over the interior of east central Florida and produced a large north to south oriented band of thunderstorms from Volusia County, south to Okeechobee County. Two manufactured homes in Zellwood were damaged from an isolated severe thunderstorm embedded within the line, with produced a microbust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 29, 2:44 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 29, 2:44 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT TUE APR 29 2014

.DISCUSSION...
CURRENT...LATEST KXMR 15Z CAPE SOUNDING SHOWS A PWAT OF 1.22 INCHES
DOWN FROM 1.41 INCHES FROM THE 10Z SOUNDING. THE ATMOSPHERE REMAINS
MODERATELY UNSTABLE. DEWPOINT VALUES ACROSS EAST CENTRAL FLORIDA
REMAIN RATHER SOUPY WITH LOWER 70 DEGREE READINGS. AFTERNOON
TEMPERATURES HAVE MADE IT INTO THE UPPER 80S TO AROUND 90 DEGREES AS
THE DEBRIS CLOUDS FROM CONVECTION OVER NORTH FLORIDA THIN OUT ACROSS
THE CENTRAL PENINSULA.

THE EAST/WEST COAST SEA BREEZE BOUNDARIES ARE MOVING INLAND THIS
AFTERNOON. THERE WILL BE A COLLISION BETWEEN THESE TWO FEATURES LATE
IN THE DAY AND ALONG WITH VARIOUS MESOSCALE BOUNDARY INTERACTIONS
WILL PROMOTE THE GREATEST CHANCES FOR CONVECTION INTO MID EVENING. A
MID-LEVEL TROUGH TRAVERSING THE AREA LATER WILL ALSO PROVIDE SOME
LIFT/FORCING IN THE ATMOSPHERE. PWAT VALUES WHILE LOW NOW ARE
FORECAST TO COME BACK UP TO AROUND 1.60 INCHES BY EARLY EVENING.
WILL GO WITH A PRE-FIRST PERIOD WORDING IN THE ZONES AND KEEP
SCATTERED POPS OVER MUCH OF THE AREA INTO THE EVENING. AFTER THE
CONVECTION DISSIPATES EXPECT CONSIDERABLY CLOUDY SKIES TO BECOME
PARTLY CLOUDY. LIKELY WILL SEE SOME AREAS OF STRATUS DEVELOPING
TOWARDS SUNRISE ACROSS THE AREA.

A FEW STORM CELLS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...TORRENTIAL
DOWNPOURS AND GUSTY DOWNBURST WINDS OF 45 TO 55 MPH. CELL MOVEMENT
WILL BE NNE/NE AT 10 TO 15 MPH.

BREEZY CONDITIONS HAVE DEVELOPED OVER THE SPACE AND TREASURE COASTS
WITH SUSTAINED EAST-SOUTHEAST WINDS AROUND 20 MPH WITH FREQUENT
HIGHER GUSTS. INLAND AREAS REMAIN WELL BELOW THESE BREEZY
CONDITIONS. WHILE WINDS WILL DECREASE THIS EVENING...WE WILL STILL
MAINTAIN AN ELEVATED SOUTHEASTERLY FLOW THAT WILL KEEP OVERNIGHT
LOWS IN THE LOWER 70S MOST PLACES.

WED...HIGH PRESSURE WILL BEGIN TO GET SHUNTED SOUTH AND EAST AS A
COOL FRONTAL BOUNDARY MOVES INTO THE FLORIDA PANHANDLE BY LATE IN
THE DAY. SOUTHEAST WINDS AGAIN WILL AVERAGE AROUND 15 MPH OVER THE
INTERIOR/VOLUSIA COAST WITH BREEZY CONDITIONS ALONG THE SPACE AND
TREASURE COASTS...15-20 MPH AND GUSTY. AFTERNOON RAIN CHANCES WILL
CENTER AROUND THE SEA BREEZE REGIME WITH LOW END CHANCE POPS AROUND
30 PERCENT INLAND FROM THE BREVARD AND TREASURE COASTS. ANOTHER WARM
DAY ON TAP WITH HIGHS AROUND 90 EXCEPT A FEW OF DEGREES COOLER AT
THE IMMEDIATE COAST.

THU...FRONT BEGINS TO MAKE ITS WAY THROUGH NORTH FLORIDA WITH
INCREASING SOUTH TO SOUTHWESTERLY WINDS OUT AHEAD OF IT. ANOTHER
HOT DAY OF INTERIOR TEMPERATURES AROUND 90 DEGREES WILL MEAN RAIN
AND STORMS WILL ONCE AGAIN BE MOSTLY ASSOCIATED WITH THE SEA
BREEZE. THE 12Z GFS BACKED OFF SOME ON POPS AND SHOW HIGHER
NUMBERS THU NIGHT. WITH THE BULK OF STORMS TIED TO DAYTIME
HEATING AND IN THE INTEREST OF CONTINUITY...WILL NOT CHANGE THE
POPS WE HAD IN THE PREVIOUS FORECAST...50 PERCENT IN THE NORTH AND
40 PERCENT FOR MOST OF THE REST OF THE AREA.

FRI-SAT (PREVIOUS DISCUSSION)...LOOKS LIKE THE FRONT WILL SPEND
THE DAY FRIDAY ACROSS CENTRAL FLORIDA FUNNELING MORE MOISTURE IN
ACROSS THE PENINSULA UNDER THE INFLUENCE OF DEEP SOUTHWEST FLOW.
AREAS NORTH OF THE FRONT WILL SEE A BREAK IN TEMPERATURES FRIDAY
WHICH RIGHT NOW LOOKS LIKE NORTH OF ORLANDO WITH HIGHS IN THE LOW
80S. EVEN A FEW DEGREES COOLER ELSEWHERE DUE TO FAIRLY EXTENSIVE
CLOUD COVER. THE FRONT FINALLY MAKES IT THROUGH EAST CENTRAL
FLORIDA SATURDAY WITH BEST RAIN CHANCES ASSOCIATED WITH THE FRONT
FROM ABOUT THE CAPE SOUTHWARD. RAIN TAPERS OFF BEHIND THE FRONT
SATURDAY NIGHT.

SUN-TUE...DRYING OUT SUNDAY. ECM WANTS TO DEVELOP A WEAK DISTURBANCE
IN THE EASTERN GULF SUNDAY AND SUNDAY NIGHT WHICH WOULD LINGER RAIN
CHANCES BUT HAVE STAYED CLOSER TO THE GFS WHICH HAS CONSISTENTLY
SHOWN HIGH PRESSURE MOVING IN ONCE THE FRONT FINALLY CLEARS THE
AREA. TEMPERATURES CLIMB AGAIN SUNDAY THROUGH TUESDAY INTO THE MID
TO UPPER 80S WHICH IS CLOSE TO NORMAL FOR THE INTERIOR BUT A FEW
DEGREES ABOVE NORMAL FOR THE COAST. EXPECT SEA BREEZE TO FORM EACH
AFTERNOON BUT NOT SPARK MANY SHOWERS DUE TO DRY AIR IN PLACE WITH
MODEL SOUNDINGS INDICATING PWAT VALUES LESS THAN 1 INCH.

&&

.AVIATION...LATEST KXMR SOUNDING NOT INDICATIVE OF VERY HIGH
COVERAGE OF SHRA/TSRA THIS AFTERNOON/EVENING...AS IT IS VERY DRY BUT
WILL STILL HOLD ONTO VCTS IN TAFS AND A FEW TEMPO GROUPS NORTHWARD
ACROSS ECFL. FEEL SOME ADDITIONAL DEEP LAYER MOISTURE AND MID-LEVEL
ENERGY WILL GET SHRA/TSRA GOING. CONVECTION THAT DOES DEVELOP WILL
WIND DOWN BY MID TO LATE EVENING. SHOULD SEE BREEZY SE WINDS AGAIN
WITH THE SEA BREEZE ON WED ALONG THE COAST FROM KMLB-KSUA WITH GUSTS
TO 22-26 KNOTS 18Z-00Z PSBL. MOS GUIDANCE HINTS AT SOME PATCHES OF
MVFR-IFR LOW CLOUDS POSSIBLE LATE OVERNIGHT AND EARLY WED MORNING.
OVERALL WEATHER PATTERN FOR WED LOOKS SIMILAR TO TODAY...BUT WITH
SLIGHTLY INCREASING CELL COVERAGE.

&&

.MARINE...REMAINDER OF AFTERNOON-TONIGHT...SSE WINDS AROUND 15 KTS
INCREASING TO 15-18 KTS FOR OFFSHORE WATERS THIS EVENING THROUGH
MUCH OF THE OVERNIGHT. CAUTIONARY STATEMENTS FOR WINDS NECESSARY
THIS EVENING NORTH OF SEBASTIAN INLET OFFSHORE. SEAS MAINLY 3-4 FT
BUT THERE MAY BE SOME 5 FT SEAS NORTH OF THE CAPE LATE TONIGHT. A
FEW LIGHTNING STORMS THIS EVENING WILL MOVE OFF OF THE
BREVARD-VOLUSIA COASTS AND ACROSS THE INTRACOASTAL/NEAR SHORE WATERS.

WED...SE WINDS WILL BACK DOWN SLIGHTLY EARLY ON THIS DAY BUT ARE
FORECAST TO INCREASE AGAIN TO 15-18 KTS IN THE AFTERNOON. SEAS 3-4
FT NEAR SHORE AND 4 FT OFFSHORE...EXCEPT SOME 5 FT SEAS NORTH OF THE
CAPE WELL OFFSHORE. A FEW OFFSHORE MOVING STORMS POSSIBLE AGAIN LATE
ON THIS DAY.

THU-FRI...FRONTAL BOUNDARY WILL REMAIN NORTH OF THE AREA THU
WHICH MEANS WINDS WILL STAY SOUTHERLY...WITH SPEEDS AROUND 15
KNOTS. THE FRONT SHOULD SLIDE INTO THE NORTHERN WATERS FRI WHICH
WOULD TURN WINDS LIGHT THERE...BUT SOUTHERLY FLOW AT 10 TO 15
KNOTS SHOULD CONTINUE FROM CANAVERAL SOUTH. SOUTHWEST STEERING
LEVEL FLOW WILL BRING A CHANCE OF STORMS ACROSS THE COAST DURING
THE PERIOD ESPECIALLY IN THE AFTERNOON/EVENING.

SAT-SUN...SLOW MOVING FRONT IS INDICATED ACROSS THE WATERS SAT.
NORTH WINDS MIGHT REACH 15 KNOTS NORTH OF CANAVERAL BEHIND IT WITH
10-15 KNOT SOUTHERLY FLOW ACROSS THE SOUTH. THE FRONT IS FINALLY
FORECAST TO SHIFT AWAY FROM THE WATERS ON SUNDAY WITH NORTH WINDS
15-20 KNOTS POSSIBLE ESPECIALLY IN THE GULF STREAM. QUITE HIGH
SHOWER AND STORM CHANCES ARE INDICATED SAT THEN ONLY A SMALL
CHANCE APPEARS POSSIBLE IN THE SOUTH SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  70  86 /  30  30  20  50
MCO  71  92  70  90 /  30  40  20  50
MLB  74  88  72  87 /  20  20  20  40
VRB  74  87  73  85 /  20  20  20  40
LEE  71  91  71  88 /  20  30  20  50
SFB  72  91  71  90 /  30  40  20  50
ORL  72  91  72  89 /  30  40  20  50
FPR  74  87  74  87 /  10  20  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....LASCODY
Hazardous weather outlook, Apr 29, 3:05 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EDT TUE APR 29 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
405 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DAYTIME HEATING...INCREASING MOISTURE LEVELS AND DEVELOPING SEA
AND LAKE BREEZE BOUNDARIES WILL GENERATE ISOLATED TO SCATTERED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ACROSS EAST
CENTRAL FLORIDA. A FEW OF THE STRONGEST STORMS MAY CONTAIN WIND
GUSTS TO 45 TO 50 MPH...FREQUENT LIGHTNING...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. ISOLATED
LIGHTNING STORMS WILL LINGER FROM THE INTERSTATE FOUR CORRIDOR
TOWARD THE VOLUSIA AND NORTHERN BREVARD COUNTY COASTAL AREAS INTO
THE EVENING HOURS BEFORE PUSHING OFFSHORE. STORM MOTION WILL BE TO
THE NORTH AROUND 15 MPH IN THE EARLY TO MID AFTERNOON AND THEN
NORTHEAST AT 10 TO 15 MPH BY EARLY EVENING.

.RIP CURRENT IMPACT...
LONG PERIOD NORTHEAST OCEAN SWELLS WILL CONTRIBUTE TO A MODERATE
RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. ALWAYS
SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. THE RISK WILL BE
HIGHEST AROUND THE TIME OF LOW TIDE FROM EARLY TO MID AFTERNOON.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE GUSTY WIND IN EXCESS OF 35 KNOTS ACROSS
THE INLAND LAKE AND INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS
NORTH OF SEBASTIAN INLET.

.WIND AND SEA IMPACT...
SOUTHERLY WINDS TO 15 TO 20 KNOT ACROSS THE OFFSHORE WATERS
TONIGHT WILL BUILD SEAS TO 4 TO 5 FEET OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AHEAD
OF AN APPROACHING COLD FRONT THAT WILL AFFECT THE AREA FRIDAY
INTO SATURDAY AS THE FRONT MOVES SLOWLY THROUGH EAST CENTRAL
FLORIDA. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY IN THE LATE
AFTERNOON AND EARLY EVENING HOURS THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Special weather statement, Apr 29, 2:17 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT TUE APR 29 2014

FLZ047-054-292000-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
317 PM EDT TUE APR 29 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
NORTHWESTERN INDIAN RIVER COUNTY...

* UNTIL 400 PM EDT.

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 11 MILES SOUTH
OF PALM BAY...MOVING NORTH AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PALM BAY AND WEST MELBOURNE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2813 8061 2810 8060 2808 8059 2778 8060
      2780 8086 2814 8085 2814 8062 2815 8061
      2815 8059 2810 8059
TIME...MOT...LOC 1916Z 182DEG 19KT 2786 8072

JP
Special weather statement, Apr 29, 3:21 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT TUE APR 29 2014

FLZ054-059-292100-
INDIAN RIVER-ST. LUCIE-
421 PM EDT TUE APR 29 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHERN INDIAN RIVER
COUNTY...WESTERN ST. LUCIE COUNTY...

* UNTIL 500 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 13 MILES
SOUTHWEST OF VERO BEACH...MOVING NORTH AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

LAT...LON 2735 8049 2740 8068 2754 8068 2769 8066
      2762 8041
TIME...MOT...LOC 2021Z 201DEG 17KT 2748 8059

JP
Special weather statement, Apr 29, 4:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT TUE APR 29 2014

FLZ045-144-292145-
ORANGE-SOUTHERN LAKE COUNTY-
502 PM EDT TUE APR 29 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...

* UNTIL 545 PM EDT.

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES
SOUTH OF LAKE LOUISA...MOVING NORTH AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT TEH GREEN SWAMP AND OAKLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

LAT...LON 2869 8195 2862 8153 2835 8160 2834 8179
      2836 8180 2836 8185 2834 8186 2834 8196
TIME...MOT...LOC 2101Z 199DEG 16KT 2835 8177

JP
Special weather statement, Apr 29, 4:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EDT TUE APR 29 2014

FLZ044-045-144-292230-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
545 PM EDT TUE APR 29 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHERN AND CENTRAL LAKE
COUNTY...WESTERN ORANGE COUNTY...

* UNTIL 630 PM EDT.

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CLERMONT TO THE THEME PARKS AND I-4...MOVING NORTH TO NORTHEAST AT
20 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE LOUISA...CLERMONT AND WINDERMERE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

LAT...LON 2894 8195 2886 8141 2883 8141 2883 8142
      2880 8141 2874 8142 2871 8146 2864 8146
      2864 8142 2835 8145 2837 8196
TIME...MOT...LOC 2142Z 201DEG 18KT 2855 8176

JP

The radar

The Melbourne radar (KMLB), 113 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
April 29, 5:00 PM EST
Where
Orange County, 1.03 mi NNW of Plymouth McDonald Fl
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
28.715, -81.584

Estimated winds of 65-70 mph produced damage to two manufactured homes in the Zellwood Station subdivision in Zellwood. One home had a large portion of its metal roof peeled off and its carport destroyed. The other home sustained minor damage to both its roof and carport. Nearby, a small shed was damaged and a few tree branches were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504709.